EconPapers    
Economics at your fingertips  
 

Efficient Design with Interdependent Valuations

Philippe Jehiel () and Benny Moldovanu ()

No 1244, Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science

Abstract: We study efficient, Bayes-Nash incentive compatible mechanisms in a general social choice setting that allows for informationally interdependent valuations and for allocative externalities. We show that such mechanisms exist only if a congruence condition relating private and social rates of information substitution is satisfied. If signals are multi-dimensional, the congruence condition is determined by a complex integrability constraint, and it can hold only in non-generic cases such as the private value case or the symmetric case. If signals are one-dimensional, the congruence condition reduces to a monotonicity constraint and it can be generically satisfied. We apply the results to the study of multi-object auctions, and we discuss why such auctions cannot be reduced to one-dimensional models without loss of generality.

Date: 1998-12
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (23)

Downloads: (external link)
http://www.kellogg.northwestern.edu/research/math/papers/1244.pdf main text (application/pdf)

Related works:
Journal Article: Efficient Design with Interdependent Valuations (2001)
Working Paper: Efficient design with interdependent valuations (1999) Downloads
Working Paper: Efficient Design with Interdependent Valuations (1999) Downloads
Working Paper: Efficient Design with Interdependent Valuations (1998)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:nwu:cmsems:1244

Ordering information: This working paper can be ordered from

Access Statistics for this paper

More papers in Discussion Papers from Northwestern University, Center for Mathematical Studies in Economics and Management Science Center for Mathematical Studies in Economics and Management Science, Northwestern University, 580 Jacobs Center, 2001 Sheridan Road, Evanston, IL 60208-2014. Contact information at EDIRC.
Bibliographic data for series maintained by Fran Walker ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-02
Handle: RePEc:nwu:cmsems:1244